Alert archive / Arkansas / Freeze Warnings in 2021

Freeze Warning 4, NWS Little Rock, AR

April 21, 20216 counties in Arkansas

NWS Little Rock, AR issued this freeze warning at Apr 21, 2021, 3:31 AM CDT for 6 counties in Arkansas. It took effect at Apr 22, 2021, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2021, 3:31 AM CDT (08:31 UTC)
In effect from
Apr 22, 2021, 4:00 AM CDT
Expired
Apr 22, 2021, 9:00 AM CDT
In force
5 hr
Issued by
NWS Little Rock, AR

Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Marion County, AR, Sharp County, AR, Stone County, AR

The radar

The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS74 KLZK 210831
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
331 AM CDT Wed Apr 21 2021

ARZ003>007-012>015-211430-
/O.NEW.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
/O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
331 AM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

* WHAT: Expect near or sub-freezing temperatures.

* WHERE: Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, 
  Stone and Izard Counties.

* WHEN: Through 9 AM this morning...and again on Thursday 
  morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-016-017-021>025-030>033-037>045-052>055-211400-
/O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/
Randolph-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Grant-
Including the cities of Attica, Pocahontas, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Waldron, Dardanelle, Danville, Ola, 
Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant,
Little Rock, North Little Rock, Cabot, Lonoke, Murfreesboro, 
Glenwood, Arkadelphia, Malvern, and Sheridan
331 AM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Expect near or sub-freezing temperatures.

* WHERE: Portions of central, eastern, north central, southwest 
  and western Arkansas.

* WHEN: Through 9 AM this morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
918 
WWUS74 KLZK 211846
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
146 PM CDT Wed Apr 21 2021

ARZ003>007-012>015-220300-
/O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
146 PM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

* WHAT...Expect near or sub-freezing temperatures.

* WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, 
  Stone and Izard Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

232
533 
WWUS74 KLZK 212020
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
320 PM CDT Wed Apr 21 2021

ARZ003>007-012>015-220900-
/O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
320 PM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

* WHAT...Expect near or sub-freezing temperatures.

* WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, 
  Stone and Izard Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-017-220900-
/O.NEW.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/
Randolph-Lawrence-
Including the cities of Attica, Pocahontas, Walnut Ridge, 
and Hoxie
320 PM CDT Wed Apr 21 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Randolph and Lawrence Counties.

* WHEN...From 4 AM to 9 AM CDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

57/232
558 
WWUS74 KLZK 220847
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
347 AM CDT Thu Apr 22 2021

ARZ003>007-012>015-221400-
/O.CON.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
347 AM CDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Expect near freezing or sub-freezing temperatures.

* WHERE: Baxter, Marion, Sharp, Fulton, Newton, Searcy, Boone, 
  Stone and Izard Counties.

* WHEN: Until 9 AM CDT this morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-017-221400-
/O.CON.KLZK.FR.Y.0003.210422T0900Z-210422T1400Z/
Randolph-Lawrence-
Including the cities of Attica, Pocahontas, Walnut Ridge, 
and Hoxie
347 AM CDT Thu Apr 22 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Frost will be possible.

* WHERE: Lawrence and Randolph Counties.

* WHEN: Until 9 AM CDT this morning.

* IMPACTS: Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
596 
WWUS74 KLZK 221336
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
836 AM CDT Thu Apr 22 2021

ARZ003>007-012>015-221445-
/O.EXP.KLZK.FZ.W.0004.000000T0000Z-210422T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
836 AM CDT Thu Apr 22 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures will reach the lower 60s this afternoon at most
locations. 

$$

ARZ008-017-221445-
/O.EXP.KLZK.FR.Y.0003.000000T0000Z-210422T1400Z/
Randolph-Lawrence-
Including the cities of Attica, Pocahontas, Walnut Ridge, 
and Hoxie
836 AM CDT Thu Apr 22 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures will reach the lower 60s this afternoon at most
locations. 

$$

55

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this freeze warning went out at Apr 21, 12:23 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 21, 12:23 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1223 AM CDT Wed Apr 21 2021

.DISCUSSION...

Updated to include the 06Z aviation discussion below...

&&

.AVIATION...

Expect VFR conditions to persist through this TAF period. The
breezy winds seen earlier on Tue have relaxed...with generally
less than 10 kts sustained expected through Wed evening.

&&

PREV DISCUSSION...(ISSUED 243 PM CDT Tue Apr 20 2021)

SHORT TERM...Tonight Through Thursday

Here comes the late season freeze - high pressure dropping down
across the Plains is driving a cold front thru the area today.
Temperatures tonight are going to drop down to freezing or below
across about 2/3 of the forecast area. The southeastern zones will
likely be spared, but will remain quite cold regardless.

A rain/snow mix will persist across portions of northern Arkansas
this afternoon and tonight, but should clear out by morning. Little
to  no accumulation is anticipated.

As for the freeze warning, I had to expand it a bit. Some of the
counties included in the watch will only see freezing temperatures
in part of the area, however frost conditions are likely outside of
the freeze areas in those counties.

A trof sweeping across the midsection of the country will begin to
move east tonight, leaving the area under a northwesterly flow
tomorrow. In the wake of the cold front, temperatures will be on the
cool side tomorrow, topping out in the 50's across the north and the
lower 60's across the south.

Temperatures will drop down to rather cold levels again tomorrow
night, and frost is likely across portions of the north. Highs
Thursday will recover a bit, with max temperatures warming up 3-6
degrees in most areas.

LONG TERM...Thursday Night Through Tuesday

Upper low pressure will be over the northern Plains and desert
southwest to begin the long term period. The northern low will move
off to the east Friday and the southwest low will move into New
Mexico. The low will open into a trough and move through Arkansas
Saturday and to the east coast Sunday. Ridging returns to the
Plains Sunday and Monday.

A warm front will be in the Gulf of Mexico Thursday night and
Friday. This front will move north through Arkansas Saturday with a
trailing cold front. Showers and isolated thunderstorms will
overspread the area Thursday night and Friday, ending Saturday
morning. The bulk of the rain will be Friday and Friday night, in
the south, with up to two inches. High pressure builds in for the
rest of the period with warmer temperatures. Below normal
temperatures will become above normal by the end of the period.

&&

.LZK Watches/Warnings/Advisories...
Freeze Warning until 9 AM CDT this morning FOR Baxter-Boone-
Clark-Cleburne-Conway-Faulkner-Fulton-Garland-Grant-Hot Spring-
Independence-Izard-Jackson-Johnson-Lawrence-Logan-Lonoke-Marion-
Montgomery-Newton-Perry-Pike-Polk-Pope-Pulaski-Randolph-Saline-
Scott-Searcy-Sharp-Stone-Van Buren-White-Yell.

&&

Aviation...62
Hazardous weather outlook, Apr 20, 9:37 PM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
937 PM CDT Tue Apr 20 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-211000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
937 PM CDT Tue Apr 20 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Much colder condtions will be noted tonight, with temperatures
dropping down into the mid 20s to lower 30s. These subfreezing
temperatures will be seen generally along and northwest a line
from Glenwood, to Mount Ida, to Conway, to Batesville to
Pocahontas. These areas will likely see a significant late season
freeze. Areas just southeast of this line could see temperatures
near or just above freezing, with patchy frost possible.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

After near or subfreezing temperatures are seen across the
northwest half of the area Wednesday morning, the potential for
hazardous weather will become low by Wednesday afternoon.
Additional subfreezing temperatures could be seen across portions
of the area late Wednesday night into Thursday morning. Beyond
Thursday morning, the threat for hazardous weather will become
low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/46/44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:20 PM CDTFrost AdvisoryLZKLawrence, Randolph18 hr

Nearby

Freeze Warnings in Arkansas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.